What will someone have to face when detoxing from opiates? Let’s take a closer look at the opiate withdrawal timeline.
The timeline in this article was obtained from the average opiate user. Obviously, some cases might turn out being different, depending on what opiate you have been using and for how long.
In general, when you are already really deep in an addiction, withdrawal symptoms start appearing in 8 to 16 hours after the last time you have used the drug. For those who aren’t yet so far down that road these should only begin surfacing between something like 10 to 24 hours.
As the hours pass and your body really starts craving the drug, you will most probably feel nauseated, start sweating more than usual, will have a constant runny nose and your eyes will feel watery. Most the times your pupils will be dilated, so if there is someone who you don’t want to talk about this subject with, it might be a good idea to avoid them – employers, teachers, family…
Between the second and third day (48 to 72 hours) you might experience some anxiety, insomnia and localized pain, like back or stomach ache, your legs might also be hurting. Despite the discomfort, these are good news:
Your pain is almost coming to an end.
On the fourth day your body should start feeling a bit better and the physical drug cravings should have stopped by now. These symptoms will gradually start to fade away (72 hours up to a week).
What should you do now?
No matter how long have you been using drug, returning to a normal life is always hard. Feel free to check out our “What to expect about heroin rehab” article for some guidance.